Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 201, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 5, 2006, 6:01 PM CDT for Choctaw County, Clarke County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2006, 6:01 PM CDT (23:01 UTC)
- Expired
- Aug 5, 2006, 6:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Choctaw County, AL, Clarke County, AL
The radar
The Mobile radar (KMOB), 140 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 766 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 052302 SVRMOB ALC023-025-052330- /O.NEW.KMOB.SV.W.0201.060805T2301Z-060805T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 601 PM CDT SAT AUG 5 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CLARKE COUNTY IN SOUTHWEST ALABAMA CHOCTAW COUNTY IN SOUTHWEST ALABAMA * UNTIL 630 PM CDT * AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ARARAT...OR ABOUT 12 MILES SOUTHEAST OF BUTLER...AND MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LOU BY 625 PM CDT WIMBLY AND CHAPPELL HILL BY 630 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3191 8793 3206 8807 3205 8842 3175 8842 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:05 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 5, 3:05 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 305 PM CDT SAT AUG 5 2006 .SHORT TERM...(TONIGHT THROUGH MONDAY)...MCS THAT ROLLED SOUTHWEST INTO THE MARINE ZONES THIS MORNING HAS STABILIZED COASTAL AREAS. HOWEVER...INTERIOR REGIONS THAT HAVE HAD TOTAL INSOLATION HAVE BECOME VERY UNSTABLE THIS AFTERNOON W/ MLCAPE VALUES IN EXCESS OF 2000 J/KG WHILE MUCAPES ARE IN EXCESS OF 3K J/KG. DRY MID LEVEL AIR...VISIBLE IN LATEST WATER VAPOR LOOPS... WRAPPING WESTWARD AROUND AN UPPER LEVEL LOW MOVING WEST ACROSS THE NORTH CENTRAL GULF HAS ALSO AIDED THE DESTABILIZATION PROCESS. THIS DRIER MID LEVEL AIR WILL ENHANCE THE DOWNDRAFT PRODUCTION FOR THE REST OF THE AFTERNOON...W/ A FEW DAMAGING WET MICROBURSTS A POSSIBILITY. SPC SWODY 1 CONTINUES THE SLIGHT RISK FOR THIS SAME REASON. WHILE INSTABILITY IS HIGH...SHEAR IS VERY LOW...THUS THE STORMS WILL BE PULSE IN NATURE. EXPECT THUNDERSTORMS TO CONTINUE TO DEVELOP MAINLY ACROSS INTERIOR ZONES...FOCUSED NEAR A STALLED FRONT ACROSS EXTREME NORTHERN ZONES AND ALONG THE SEABREEZE ACROSS SOUTHEAST MISSISSIPPI. HOWEVER...A FEW STORMS MAY STILL DEVELOP IN COASTAL AREAS WHERE THE ATMOSPHERE IS TRYING TO RECOVER FROM MORNING CONVECTION. FOR SUNDAY...DRIER AIR MID LEVEL OVERSPREADS THE AREA IN THE WAKE OF THE UPPER LEVEL LOW WITH PW VALUES FALLING BELOW 1.7 INCHES ACROSS EASTERN AREAS. WILL ALIGN THE HIGHER POPS OVER THE WESTERN HALF OF THE AREA WHERE SOME INFLUENCE FROM THE UPPER LOW WILL REMAIN ALONG WITH THE BETTER DEEP LAYER MOISTURE. A FEW OF THE STORMS ACROSS WESTERN AREAS COULD BECOME STRONG AGAIN ON SUNDAY AFTERNOON WITH THE PRIMARY THREAT BEING DAMAGING WINDS. MONDAY...A BROAD UPPER LEVEL ANTICYCLONE BUILDS ACROSS MUCH OF THE SOUTHEASTERN U.S. THE SUBSIDENCE UNDER THIS RIDGE WILL HELP CUT DOWN ON RAIN CHANCES ESPECIALLY ACROSS THE NORTH. TEMPERATURE WILL ALSO WARM W/ MID 90S BACK IN THE FORECAST ACROSS THE INTERIOR. EXPECT THE BEST RAIN CHANCES TO REMAIN NEAR THE COAST W/ DISTURBED EASTERLY FLOW AND THE AFT SEABREEZE COMBINING TO IGNITE SHOWERS AND THUNDERSTORMS. .LONG TERM...(TUESDAY THROUGH SATURDAY)...THE UPPER LEVEL RIDGE WILL CONTINUE ACROSS THE SOUTHEASTERN STATES THROUGH MUCH OF THE WEEK. A WEAK FRONT APPROACHES...STALLS AND WASHES OUT ACROSS NORTHERN PARTS OF THE FORECAST AREA BY LATE TUESDAY. THIS LINGERING WEAKNESS/SHEAR AXIS COMBINED W/ PLENTIFUL LOW LVL MOISTURE (PW VALUES 1.7 TO 2 INCHES) WILL KEEP RAIN CHANCES IN THE SCATTERED RANGE FOR MUCH OF NEXT WEEK (WHICH IS NEAR THE CLIMATOLOGICAL NORM FOR THIS TIME OF YEAR). SOME DRIER AIR IN THE MIDDLE AND UPPER LEVELS WILL MAKE FOR A FEW STRONGER PULSE TYPE THUNDERSTORMS THROUGH THE WEEK. THE RIDGE IS FORECAST TO BREAKDOWN SOME BY THE END OF THE WEEK AS AN UPPER TROUGH MOVES ACROSS THE NORTHEAST AND SENDS A WEAKENING FRONT TOWARD THE AREA. /13 && .MARINE...AN UPPER LEVEL DISTURBANCE WILL GRADUALLY MOVE WESTWARD AND OUT OF THE MARINE AREA THROUGH THIS EVENING. HIGH PRESSURE WILL BUILD BACK INTO THE MARINE AREA FROM EAST BY EARLY IN THE WEEK AND REMAIN THERE FOR MUCH OF THE UPCOMING WEEK. WIND AND SEA STATES WILL CHANGE VERY LITTLE OUTSIDE OF SOME INCREASE ASSOCIATED WITH THE AFTERNOON SEABREEZE NEARSHORE AND IN THE BAYS. WINDS AND SEAS WILL ALSO BE HIGHER NEAR SCATTERED SHOWERS AND THUNDERSTORMS. /13 && .FIRE WEATHER...A STALLED FRONT ALONG WITH SEVERAL UPPER LEVEL DISTURBANCES WILL KEEP SCATTERED MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH MUCH OF THE PERIOD. MOIST SOUTHERLY FLOW WILL CONTINUE TO PUMP VERY MOIST TROPICAL AIR FROM THE GULF OF MEXICO IN THE FORECAST AREA...THUS KEEPING RELATIVE HUMIDITY VALUES WELL ABOVE CRITICAL THRESHOLDS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 73 92 73 93 / 20 40 10 30 PENSACOLA 75 91 77 93 / 20 40 10 30 DESTIN 78 92 79 92 / 20 20 10 30 EVERGREEN 72 94 72 93 / 20 20 10 30 WAYNESBORO 71 93 74 95 / 30 30 10 20 CAMDEN 72 96 74 94 / 30 20 10 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 13/JC
Hazardous weather outlook, Aug 5, 12:45 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 1245 PM CDT SAT AUG 5 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-061100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 1245 PM CDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...REST OF TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL FORM DURING THE AFTERNOON HOURS...WITH ISOLATED SEVERE STORMS POSSIBLE. THE PRIMARY HAZARD TODAY WITH SEVERE STORMS WILL BE DAMAGING DOWNBURST WINDS AND DANGEROUS VERY FREQUENT LIGHTNING STRIKES. SOME OF THE STORMS WILL PRODUCE HEAVY RAINS TOTALING NEAR 2 INCHES PER HOUR...AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH DAY. WHILE A FEW STRONGER STORMS WILL BE POSSIBLE AT ISOLATED LOCATIONS...THE PROBABILITY FOR WIDESPREAD SEVERE OR HAZARDOUS WEATHER WILL BE LOW. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF...ISOLATED NATURE OF ANY SEVERE STORMS THIS AFTERNOON...ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH TONIGHT. GARMON
In the hours before
Special weather statement, Aug 5, 2:46 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 246 PM CDT SAT AUG 5 2006 MSZ078-052015- STONE- 246 PM CDT SAT AUG 5 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER EXTREME SOUTHERN STONE COUNTY... AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME SOUTHERN STONE COUNTY SOUTH OF BEATRICE...NEW THE HARRISON COUNTY LINE. THE THUNDERSTORM WAS MOVING WEST AT 10 MPH...AND WAS LIKELY PRODUCING GUSTY WINDS AROUND 45 MPH...IN ADDITION TO FREQUENT LIGHTNING STRIKES AND POSSIBLY SOME SMALL HAIL. THE THUNDERSTORM WILL AFFECT AREAS OVER EXTREME SOUTHERN STONE COUNTY SOUTH OF BEATRICE...MOVING TO NEAR MCHENRY BY THROUGH 315 PM CDT. WIND GUSTS AROUND 45 MPH COULD BRING DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. PERSONS NEAR OR IN THE PATH OF THIS STORM SHOULD SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. STAY AWAY FROM EXTERIOR DOORS AND WINDOWS. DO NOT USE CORDED TELEPHONES AND STAY AWAY FROM ELECTRICAL APPLIANCES.
Special weather statement, Aug 5, 2:46 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 246 PM CDT SAT AUG 5 2006 MSZ078-052015- STONE- 246 PM CDT SAT AUG 5 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER EXTREME SOUTHERN STONE COUNTY... AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME SOUTHERN STONE COUNTY SOUTH OF BEATRICE...NEAR THE HARRISON COUNTY LINE. THE THUNDERSTORM WAS MOVING WEST AT 10 MPH...AND WAS LIKELY PRODUCING GUSTY WINDS AROUND 45 MPH...IN ADDITION TO FREQUENT LIGHTNING STRIKES AND POSSIBLY SOME SMALL HAIL. THE THUNDERSTORM WILL AFFECT AREAS OVER EXTREME SOUTHERN STONE COUNTY SOUTH OF BEATRICE...MOVING TO NEAR MCHENRY BY THROUGH 315 PM CDT. WIND GUSTS AROUND 45 MPH COULD BRING DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. PERSONS NEAR OR IN THE PATH OF THIS STORM SHOULD SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. STAY AWAY FROM EXTERIOR DOORS AND WINDOWS. DO NOT USE CORDED TELEPHONES AND STAY AWAY FROM ELECTRICAL APPLIANCES.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:13 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 32 min |
| Aug 5, 6:26 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke | 64 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.